MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number P12.5-80E245
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned for evaluation as it remains in-situ.Root cause is unable to be determined at this time.The reported event is addressed in the device labeling.
 
Event or Problem Description
Information was received that the nail was distracted 80mm prior to being implanted and after being distracted the nail would not retract.Reportedly, the nail made a "click" noise and the only way the nail would would retract was to put extra force by hand in addition to utilizing the fast distraction.Once this occurred, the nail made a "click" noise again and the nail was functional.There was no patient injury reported.

Brand Name
PRECICE SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, suite 100
aliso viejo CA 92656
MDR Report Key10956395
Report Number3006179046-2020-00493
Device Sequence Number583845
Product Code HSB
UDI-Device Identifier00812258020897
UDI-Public812258020897
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K191336
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberP12.5-80E245
Device Lot Number0032505AAA
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2020
Initial Report FDA Received Date12/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age30 YR
Patient Weight65